Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Can Lisinopril be taken after taking an electrolyte drink containing potassium?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15204 Questions
Question
Yes please. My husband drinks an electrolyte drink daily for muscle cramps, it contains 408 mg of Potassium
Is it safe to take lisinipril at bedtime, after drinking a quart of that electrolyte during the day?

Tue, 29 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Michelle Gibson James 18 minutes later
Brief Answer:
would need to frequently monitor potassium levels

Detailed Answer:
HI, thanks for using healthcare magic

Lisinopril is in the family of drugs called ACE inhibitors. These medications cause an increase in potassium levels

Even though he uses the supplement during the day, there is a chance of the potassium levels rising higher than they should. He would need to have his potassium levels monitored by his doctor regularly to make sure that they do not become significantly elevated.

I agree that it is important for his blood pressure to be controlled since uncontrolled blood pressure has consequences but if his potassium levels rise, then his doctor may consider a different medication.
There are other options available.

I hope this helps , feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor